MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS UNK_MONOFOCAL IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS UNK_MONOFOCAL IOL; INTRAOCULAR LENS
Model Number DEN00V
Medical Device Problem Codes Break (1069); Material Opacification (1426)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the intraocular lens (iol) was fully inserted in the right eye, it was determined to be "defective" and was then removed and replaced during the same procedure.Pre-operative visual acuity (va) was 20/40.Pre-operative best corrected distance va was 20/30.No incision enlargement, suture, or vitrectomy was required and there was no patient injury.There was no delay in procedure.No medical attention or medication was required.Directions for use were followed.The patient is fully recovered.No further information was provided.This event was reported in a masked clinical study.
 
Additional Manufacturer Narrative
Section a2: date of birth and age: unknown; requested but not provided.Section d4: model number and serial number: unknown, information was requested but not provided.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: unique identifier (udi) number: unknown, as the serial number was not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts were made to obtain the missing information; however, no additional information has been received.The event was reported in a masked clinical study.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section h3: evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.It can be seen that the complaint lens was cut into two pieces, no other anomalies can be identified.Based on the conditions of the returned product no further evaluation could be performed.The complaint issue of ¿lens damaged" was identified during product evaluation; however, based on the complaint investigation results and the condition of the returned product the complaint issue can be confirmed, but is not related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: unable to conduct the complaint historical review as no serial number was received.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information / corrected data: additional information was received for the product, which included the device model and serial number, as the clinical study was unmasked.It was also reported that the intraocular lens (iol) was implanted and determined defective, due to linear opacification in the optic of the iol centrally that would be visually significant.An iol exchange was performed and backup study iol was implanted.It is noted that the "serious adverse event" resolved on (b)(6), 2023.No further information was provided.Based on the additional information reported, the code of section h6 device code(s) 1069 - break that was reported in the initial mdr is no longer applicable.The code of section h6 device code(s) 1426 - material opacification was added in this supplemental report.Additionally, the initial report was filed as a reportable product problem only, however based on the additional information received, this event would also be considered a reportable adverse event, therefore, this supplemental report is capturing this information.The initial report was submitted under an unknown clinical study device.The clinical study has now been unmasked and upon learning the model of the lens (den00v), it was realized that this report was submitted for an investigational device that is not same or similar to a marketed device in the united states.Therefore, the section g4 pma number p980040 and the section d1 and d2 information that was provided in the initial filing is not applicable.The reported event is now determined not mdr reportable, as the product is an investigational device that is not same or similar to a marketed device in the united states.No further information will be provided for this event under mdr number 3012236936-2023-00804.The following fields have been updated accordingly: section b1: report type: adverse event section b2: outcome attributed to adverse event: required intervention to prevent permanent impairment/damage (devices) section d3: establishment name: amo manufacturing netherlands section d3: other: netherlands.Section d3: address: (b)(6) section d3: city: (b)(6) section d3: state, province or territory: (b)(6) section d3: postal office or zip code: (b)(6) section d4: model number: den00v section d4: serial number: (b)(6) section d4: catalog number: den00vu150.Section d4: expiration date: jun 27, 2025.Section d4: unique identifier (udi) number: (b)(4).Section h1: type of reportable event: serious injury.Section h3: a review of the device history record and complaint history for production order for this device will be performed.Section h4: device manufacture date: jun 27, 2022.Section h6: health effect - clinical code: 1845 - eye injury.Section h6: device code(s): 1426 - material opacification.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNK_MONOFOCAL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16665389
Report Number3012236936-2023-00804
Device Sequence Number6616767
Product Code HQL
UDI-Device Identifier05050474806351
UDI-Public(01)05050474806351(17)250627
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model NumberDEN00V
Device Catalogue NumberDEN00VU150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer02/20/2024
07/30/2024
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date02/24/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite